MAUDE Adverse Event Report: MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 101037810
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 03/26/2020, a medela clinician contacted the patient's daughter to get additional information.The daughter alleged that her father was placed on the device on saturday, (b)(6), and the alarmed during that night.The daughter indicated that her father lives with his girlfriend and said that the girlfriend told her father that the device was alarming; however, neither her father nor his girlfriend contacted medela nor the device distributor regarding the pump alarm at that time.The daughter was made aware of the alarm when she arrived on monday, (b)(6) 2020, to take her father to a doctor visit, at which time, the patient was admitted to the hospital, where he spent two (2) nights on iv antibiotics.The patient was released from the hospital and was doing better, taking oral antibiotics, and was placed back on the medela liberty device, which was working without issue.The medela clinician discussed with the daughter the need to have traditional dressing available in the home so that, if needed, the patient could be removed from the negative pressure device and that if the device was not working for two (2) hours or more, that her father must be transitioned to the traditional dressing.The daughter indicated that the doctor also provided her with that information.The patient is scheduled to see the podiatrist every other day.The clinician also reminded the daughter to call medela at any time if there is an issue.The daughter verbalized understanding of all of the clinician's directions.The clinician left the daughter her direct phone number should any questions or issues arise.The system clogged alarm is generally indicative of one or more of the following: twisted, kinked or clamped tubing, which needs to be corrected.Clogged tubing, which needs to be replaced.Full canister, which needs to be replaced.Clogged canister filter, which needs to be replaced.
 
Event or Problem Description
On 03/25/2020, a customer alleged to medela llc that the liberty negative pressure wound therapy device which was placed on her father generated a "system clogged" alarm on (b)(6) 2020 and fluid was not moving from the dressing.She further alleged that her father was admitted to the hospital on (b)(6) 2020 and placed on iv antibiotics for an infection caused by the device not working.

Brand Name
LIBERTY RENTAL PUMP WITHOUT CASE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
MDR Report Key9973203
Report Number1419937-2020-00036
Device Sequence Number2897760
Product Code OMP
UDI-Device Identifier07612367015578
UDI-Public7612367015578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037810
Device Catalogue Number101037810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2020
Initial Report FDA Received Date04/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;